Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 19, 2021Coweta County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 19, 2021, 9:37 PM EDT for Coweta County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 9:37 PM EDT (01:37 UTC)
Expired
Jul 19, 2021, 10:30 PM EDT
In force
53 min
Issued by
NWS Atlanta, GA

County Coweta County, GA

The radar

The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

753 
WWUS82 KFFC 200137
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
937 PM EDT Mon Jul 19 2021
 
GAZ053-200230-
Coweta GA-
937 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR COWETA COUNTY UNTIL 1030 PM
EDT...

At 936 PM EDT...a strong thunderstorm was near East Newnan, or near
Newnan. This storm was nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas.

Some locations in the path of this storm include
Newnan, Tyrone, Grantville, Moreland, Sharpsburg, Turin, East Newnan,
Cannongate, Arnco-Sargent, Thomas Crossroads and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3348 8481 3348 8462 3344 8463 3340 8461
      3327 8459 3322 8480 3322 8485 3321 8486
      3323 8487 3323 8494 3326 8495 3328 8495
      3328 8496 3333 8498
TIME...MOT...LOC 0136Z 228DEG 4KT 3332 8485 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 7:51 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 19, 7:51 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
751 PM EDT Mon Jul 19 2021

...Updated for 00Z Aviation Discussion...

.PREV DISCUSSION... /Issued 336 PM EDT Mon Jul 19 2021/

SHORT TERM /Tonight through Tuesday Night/...

A more or less rinse and repeat forecast is in store through the
short term. Widespread early morning showers and cloud cover has
again limited destabilization across north Georgia this afternoon,
while more thunderstorm activity has begun to fire across central
Georgia where clearing and thus more supportive CAPE profiles are in
place. With that said, additional showers and thunderstorms will
develop across north Georgia as well this afternoon and evening as a
weak low traverses the surface stationary front across northern
Alabama. With continued efficient low level moisture transport and
PWs in excess of 2", locally heavy rainfall will remain the primary
concern. Strong/severe thunderstorms are less of a concern,
particularly across north Georgia, given skinny CAPE profiles,
though a couple of stronger storms are possible in central Georgia
given aforementioned higher instability. As was the case last night,
a decent coverage of showers and embedded storms will remain into
the overnight hours across north Georgia in the vicinity of the
boundary.

This lingering stationary surface front will remain situated across
the forecast area through the day Tuesday. With the very moist
regime remaining in place (PWs remaining at or above 2 inches),
widespread showers and embedded thunderstorms are again anticipated.
Locally heavy rainfall will remain the primary concern given
antecedent wet conditions and efficient rainfall rates. High
temperatures Tuesday will again be held down due to widespread
clouds, except in areas where breaks in clouds are able to
materialize.

RW

&&

.LONG TERM /Wednesday through Monday/...

Active, moist weather pattern remains in place through the long
term. Latest forecast on trend with previous package with precip
chances receiving a diurnal boost and not necessarily ceasing
entirely overnight. Although some storms could be strong, on the
whole the main concern will be locally heavy rain.

31

Previous forecast discussion follows...

As the extended period begins, a positively-tilted upper level
trough will remain stalled over much of the eastern CONUS, blocked
by the Bermuda High positioned over the central Atlantic. Deep
tropical moisture will furthermore be in place over the Southeastern
CONUS, with dewpoints in the low to mid 70s and precipitable water
values in excess of 2 inches. At the surface, a nearly stationary
frontal boundary associated with the trough will be positioned
across the far northern tier, and very slowly pushing south.
Guidance continues to indicate that the front will not sink far into
north Georgia on Wednesday and Wednesday night. In addition to the
normal diurnally-driven convection, the high precipitable water
values and weak forcing ahead of the front will both serve to
increase the coverage of showers and thunderstorms. As a result,
likely PoPs are forecast generally along and south of the I-20
corridor on Wednesday, with high-end chance PoPS forecast across the
northern tier. Considering the anomalously high PWATs, locally heavy
rainfall with stronger storms will be the primary concern on
Wednesday, and the Day 3 Excessive Rainfall Outlook from the WPC
displays a Marginal Risk across the entire forecast area.

Mid range guidance indicated that the upper level flow pattern will
decouple late Wednesday into Thursday, with the northern portion of
the trough ejecting to the northeast and the southern portion of the
trough developing into a cutoff low and stalling over north Texas.
The frontal boundary will meanwhile begin to diffuse without the
influence of its parent trough. A northwesterly upper level flow
pattern will then set up by Friday and into the weekend. Southerly
low level flow will persist on the western side of the high pressure
over the Atlantic, keeping ample moisture with 2+ inch PWATs over
the region during the later parts of the week. Scattered
thunderstorms are expected each day during the late week and the
weekend, with the highest coverage of showers and thunderstorms
expected in the afternoon and evening hours. Locally heavy rainfall
will remain possible with stronger storms that occur during this
time. An organized, widespread threat for severe weather is not
expected through the end of the week, but isolated storms could
become strong to severe each day. In addition to heavy rainfall,
these storms could also produce gusty winds and frequent lightning.

King

&&

.AVIATION...
00Z Update...
SHRA w/ isold TSRA expected across the area tonight/overnight.
Cigs across the area are a mix of VFR/MVFR but expecting
widespread MVFR cigs after 2-4Z with IFR cigs likely by 4-8Z
across the area, with the possibility of IFR cigs. Some MVFR/IFR
vsby restrictions will be possible overnight as well. Could see
some improvement to cigs around 15-17Z to MVFR. Winds will be
4-8kts and W/SW through the rest of this evening with light SE/vrb
winds overnight, before SW winds return at 12-14Z at 4-8kts.

//ATL Confidence...00Z Update...
Low to medium confidence on vsby. Medium confidence on all other
elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  78  68  85 /  70  80  70  50
Atlanta         69  79  69  84 /  80  80  70  60
Blairsville     64  73  63  80 /  80  80  70  50
Cartersville    69  79  68  85 /  80  80  70  60
Columbus        71  83  71  87 /  70  80  60  70
Gainesville     68  75  67  83 /  80  90  70  60
Macon           71  84  70  88 /  70  80  60  60
Rome            70  80  69  86 /  80  80  60  60
Peachtree City  70  80  68  85 /  80  80  70  70
Vidalia         72  83  72  89 /  60  80  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....31
AVIATION...Reaves
Hazardous weather outlook, Jul 19, 8:25 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
825 PM EDT Mon Jul 19 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
825 PM EDT Mon Jul 19 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Isolated thunderstorms are possible across north and central
Georgia overnight. A few storms could become strong, capable of
producing gusty winds and frequent lightning. Heavy rainfall
associated with showers and storms overnight could cause localized
flooding concerns, particularly across far north Georgia.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered to numerous thunderstorms are possible across north and
central Georgia Tuesday through Sunday, mainly in the afternoon
and evening. A few storms could become strong with very heavy
rain, gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of flooding through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jul 19, 5:57 PM EDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Mon Jul 19 2021

GAZ072-192245-
Jones GA-
557 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR JONES COUNTY UNTIL 645 PM EDT...

At 555 PM EDT...a strong thunderstorm was over Gray...moving
northeast at 5 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Gray, Haddock, James, Bradley, Wayside and Clinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3290 8367 3292 8370 3295 8370 3296 8371
      3297 8371 3298 8372 3300 8372 3301 8373
      3303 8372 3314 8350 3301 8338 3300 8338
      3289 8366
TIME...MOT...LOC 2155Z 232DEG 5KT 3302 8354
Special weather statement, Jul 19, 9:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
937 PM EDT Mon Jul 19 2021

GAZ053-200230-
Coweta GA-
937 PM EDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR COWETA COUNTY UNTIL 1030 PM
EDT...

At 936 PM EDT...a strong thunderstorm was near East Newnan, or near
Newnan. This storm was nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Newnan, Tyrone, Grantville, Moreland, Sharpsburg, Turin, East Newnan,
Cannongate, Arnco-Sargent, Thomas Crossroads and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3348 8481 3348 8462 3344 8463 3340 8461
      3327 8459 3322 8480 3322 8485 3321 8486
      3323 8487 3323 8494 3326 8495 3328 8495
      3328 8496 3333 8498
TIME...MOT...LOC 0136Z 228DEG 4KT 3332 8485

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 10:07 PM EDTFlash Flood WarningFFCCoweta, Heard, Troup6 hr
Jul 19, 10:13 PM EDTFlash Flood WarningFFCClayton, DeKalb, Fulton6 hr
Jul 19, 10:22 PM EDTRiver Flood WarningFFCDeKalb4 hr
Jul 19, 10:31 PM EDTRiver Flood WarningFFCDeKalb2 hr
Jul 19, 11:09 PM EDTRiver Flood WarningFFCDeKalb98 min
Jul 20, 3:21 AM EDTFlash Flood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 39 more19 hr
Jul 20, 1:45 PM EDTSpecial Weather StatementFFCHancock30 min
Jul 20, 3:54 PM EDTSpecial Weather StatementFFCNewton36 min
Jul 20, 4:22 PM EDTSpecial Weather StatementFFCMorgan23 min
Jul 20, 5:01 PM EDTSpecial Weather StatementFFCWilkes44 min
Jul 20, 5:40 PM EDTSpecial Weather StatementFFCMeriwether, Troup35 min
Jul 20, 5:55 PM EDTSpecial Weather StatementFFCBibb35 min
Jul 20, 7:17 PM EDTFlash Flood WarningFFCCarroll, Haralson6 hr
Jul 20, 7:41 PM EDTSpecial Weather StatementFFCLamar, Pike49 min
Jul 20, 7:57 PM EDTSpecial Weather StatementFFCJohnson48 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.